A client of mine, who wants to remain anonymous, has written this blog post. She came to see me for Acupuncture treatments to help her with Contraceptive detox, which , in addition to other drospirenone based oral contraceptives, appears to be unsafe.
She wanted to document her experiences with Yxxxxn ** in order to warn others in a similar position and how Acupuncture helped her recover. Here is her story:
I feel very evangelical about Acupuncture and its benefits. It helped me in such a profound way, when I was ill and very scared. I am forever grateful to Karla for helping me during this time.
I was suffering from the side effects of being on a type of contraceptive called Yxxxxn, which I will go on to explain was particularly toxic. It is banned in France, due to the number of unexplained deaths (mostly cardiovascular). It is under legal action in Canada. However, it is still being prescribed to unsuspecting women in this country and extensively in Australia. The new chemical component Drospirenone was sold to me as a ‘new generation’ of low dose pill. The reality was that Yxxxxn is anything but.
Karla was kind, sympathetic and very professional. She significantly reduced the more frightening symptoms immediately. The palpitations which had been so painful and alarming were completely gone within a couple of treatments. The insomnia/anxiety took a little longer, but it had been very severe and was linked to hormonal type hot flashes. This all abated within weeks. Karla has been able to help with my back problems since. But thankfully my toxicity symptoms have gone, never to return. I credit this huge turnaround with Karla’s help, and the miracle of Acupuncture.
Women are being used as guinea pigs for synthetic hormones that are far more dangerous than any of our original problems. The chemical imbalances caused by long term use of the pill, are serious, but Yxxxxn and all the other ‘new generation’ pills are so very much worse. These are marketed under different names such as (removed due to Google policies – sorry)
I had been on the pill on and off since I was 21. I was 34 when I tried to detox from the pill for a second time (the first time on an ordinary pill was not fun, but nothing like this). Initially I used homeopathy which worked very well. Sadly when the really heavy symptoms and hormones where hitting me hard about five months after coming off the pill, I was unable to see my homeopath. After doing quite a bit of research, I found that there are numerous websites claiming that the real dangers of Yxxxxn are far more wide ranging and not commonly known.
Not all women seem to be affected by these side effects, but for those that are, there is a big price to pay. Severe symptoms do not really start to kick in until a few months of being off this pill. My research uncovered chilling stories. Women who were suffering from exactly the same symptoms after coming off Yxxxxn that I had, such as anxiety, insomnia, depression, panic attacks, palpitations/heart pain and attacks of shaking at night and caffeine intolerance. Some of these women were complaining of this going on for up to two years.
Fortunately with Karla’s help this has not been the case for me (I also used homeopathy to help my body detox from Yxxxxn). However with the stress of this, I have had to give up my pressurized job and put starting a family on hold indefinitely.
Please let my terrible experiences be a warning to other women.
The silver lining to all of this is that I have been inspired to change career and start training as an Acupuncturist.
For more information on the psychological effects of Yxxxxn:
Thank you for sharing!
Do you have a similar story? Have you suffered the side effects of Yxxxxn or other contraceptives? Please share your thoughts.
Or if you’re ready to book an appointment with me, head over to my appointment reservation page:
** (Due to Google Policies we had to remove the actual name of the contraceptive pill – it begins with the letter Y and ends with N – sorry about that folks)